Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 139, NWS St. Louis, MO

April 2, 2006Lincoln County, Pike County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 2, 2006, 3:55 PM CDT for Lincoln County, Pike County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2006, 3:55 PM CDT (20:55 UTC)
Expired
Apr 2, 2006, 4:45 PM CDT
In force
50 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Lincoln County, MO, Pike County, MO

The radar

The St Louis radar (KLSX), 68 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 12:28 PM CDTTornado WatchSPC8 hr
Apr 2, 3:50 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 022056
SVRLSX
MOC113-163-022145-
/O.NEW.KLSX.SV.W.0139.060402T2055Z-060402T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CDT SUN APR 2 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN EAST CENTRAL MISSOURI
  SOUTHERN PIKE COUNTY IN NORTHEAST MISSOURI

* UNTIL 445 PM CDT

* AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES SOUTHWEST OF NEW HARTFORD...OR ABOUT 8 MILES NORTHEAST OF
  MONTGOMERY CITY...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW HARTFORD...
  EOLIA...
  SILEX...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3917 9138 3901 9126 3917 9071 3945 9102

$$

BRITT
1 follow-up statement
000 
WWUS53 KLSX 022121
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
419 PM CDT SUN APR 2 2006

MOC113-163-022145-
/O.CON.KLSX.SV.W.0139.000000T0000Z-060402T2145Z/
LINCOLN MO-PIKE MO-
419 PM CDT SUN APR 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT 
FOR SOUTHERN PIKE AND LINCOLN COUNTIES...

AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER EDGEWOOD...MOVING
NORTHEAST AT 45 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... 
SILEX...EOLIA...PAYNESVILLE AND ANNADA.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

LAT...LON 3923 9122 3907 9119 3917 9071 3945 9102

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:49 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Apr 2, 1:49 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
149 PM CDT SUN APR 2 2006

.DISCUSSION...
SURFACE LOW WAS LOCATED OVER THE SOUTHWEST CORNER OF IA EARLY THIS
AFTERNOON WITH WARM FRONT DRAPED ACROSS NORTH MO. SURFACE
DEWPOINTS HAVE INCREASED INTO LOWER 60S ACROSS MOST OF THE
FORECAST AREA. THE LAPS DATA FROM 18Z INDICATED CAPES HAVE
INCREASED TO 2500 J/KG ACROSS CENTRAL MO WITH THE CIN LESS THAN
40. LIS ARE AROUND -9. MSAS SURFACE MOISTURE CONVERGENCE EXTENDED
FROM CENTRAL MO INTO THE EASTERN OZARKS AT SAME TIME.

STRONG H5 SHORT WAVE WILL ROLL ACROSS THE AREA TONIGHT. MODELS
FORECAST A 160 METER HEIGHT FALL CENTER OVER NORTHERN INDIANA BY 12Z
MONDAY. RIDGE BUILDS FROM THE GREAT PLAINS INTO THE AREA BY
WEDNESAY. THE GFS CLOSES OFF AN UPPER LOW OVER WY EARLY THURSDAY
WITH SYSTEM FORECAST TO MOVE SLOWLY INTO THE MIDWEST BY LATE IN THE
WEEK. THE GFS IS COMING AROUND TO THE EUROPEAN SOLUTION FROM LAST
EVENINGS RUN.

PLAYING A WAITING GAME FOR CONVECTION TO DEVELOP ACROSS THE WESTERN
PORTION OF THE FORECAST AREA. TORNADO WATCH REMAINS IN EFFECT UNTIL
800 PM CDT. NEXT BEST CHANCE OF RAIN RETURNS TO THE AREA BY EARLY
WEDNESDAY. THE UKMET AND NAM FORECAST SIGNIFICANT 850 MOISTURE
CONVERGENCE INTO CENTRAL AND SOUTH MO BY THAT TIME WITH DECENT UPPER
DIVERGENCE.

&&

.AVIATION...
FOR THE 18Z TAFS...
SFC LOW OVER THE NORTHWEST CORNER OF MISSOURI WITH A WARM FRONT
INTO E CENTRAL MISSOURI AND A COLD FRONT/DRY LINE SOUTHWEST INTO
SOUTHEAST KANSAS.  THUNDERSDTORMS ARE FORECAST TO DEVELOP ALONG
AND AHEAD OF THE DRYLINE/COLDFRONT. SEVERAL STORMS COULD BECOME
SEVERE AND THEY SHOULD FORM AS DESCRETE STORMS AND EVOLVE INTO
A DANDY SQUALL LINE WHICH WILL MOVE EAST NORTHEAST AT 45 KNOTS
OR MORE.  HAVE A 4 HOUR WINDOW OF STORMS IN THE TAFS.  LATER...
MOISTURE WRAPS AROUND THE BACK SIDE OF THE SURFACE LOW AND DROPS
SOUTHEAST ACROSS ALL THE TAF SITES DURING THE EVENING...FIRST
AT QUINCY...THEN COLUMBIA...AND FINALLY IN THE ST LOUIS AREA
AFTER MIDNIGHT. OH...I HAVE LOW LEVEL WIND SHEAR IN THE ST LOUIS
AREA FOR A COUPLE OF HOURS.  WINDS AT 2 TO 4 THOUSAND FEET ARE 40
KNOTS OR MORE WHILE THE SURFACE WINDS ARE REMAINING BLO 10 KTS.

HOT AIR BALLOONISTS....TOO MUCH WIND TODAY AND RISK FOR SEVERE
STORMS...TOO MUCH GRADIENT AGAIN THROUGH TOMORROW AS WELL.

PEDIGO

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 2, 2:57 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
257 PM CDT SUN APR 2 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
257 PM CDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING FOR MOST OF EASTERN MISSOURI AND SOUTHERN ILLINOIS.

A SIGNIFICANT SEVERE WEATHER OUTBREAK WILL TAKE PLACE THROUGH THIS
EVENING. A COOL FRONT WILL MOVE EAST ACROSS THE AREA ACTING ON
WARM MOIST AND VERY UNSTABLE AIR. SUPERCELL THUNDERSTORMS WILL
DOT THE AREA. SOME OF THE STRONGER STORMS COULD PRODUCE BASEBALL
SIZED HAIL...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND POSSIBLE
A FEW TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER STORM SYSTEM WILL FORM OVER THE CENTRAL PLAINS BY
MIDWEEK BRINGING ANOTHER THREAT FOR THUNDERSTORMS WEDNESDAY
THROUGH THURSDAY NIGHT. ONCE AGAIN SEVERE STORMS ARE A POSSIBILITY
ON THURSDAY. KEEP ABREAST OF LATEST FORECASTS DURING THAT TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL DEFINITELY BE NEEDED THROUGH MID EVENING.  IF YOU
HAVE NOT BEEN CALLED YET...CHECK WITH THOSE GROUPS YOU NORMALLY
WORK WITH...YOU WILL LIKELY BE NEEDED. MEDIA SHOULD BE PREPARED
FOR AN ESPECIALLY BUSY EVENT FROM 300 PM THROUGH 900 PM THIS
EVENING.  THE HIGHEST THREAT IS HAIL...BUT OTHER SEVERE WEATHER
PARAMETERS ARE ALSO POSSIBLE.

PEDIGO

In the hours before

Local storm report, Apr 2, 3:44 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
344 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             3 E LINN                38.48N 91.79W
04/02/2006  E0.88 INCH       OSAGE              MO   TRAINED SPOTTER

            DIME TO NICKEL SIZED HAIL ON HWY CC EAST OF LINN

&&

JPEDIGO
Local storm report, Apr 2, 3:46 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
346 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             4 NNW MEXICO            39.22N 91.90W
04/02/2006  E0.88 INCH       AUDRAIN            MO   TRAINED SPOTTER

&&

JPEDIGO
Local storm report, Apr 2, 3:48 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
348 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             1 ENE WELLSVILLE        39.08N 91.55W
04/02/2006  E0.88 INCH       MONTGOMERY         MO   TRAINED SPOTTER

&&

JPEDIGO
Local storm report, Apr 2, 3:50 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND GST     RUSSELLVILLE            38.51N 92.44W
04/02/2006  E0 MPH           COLE               MO   LAW ENFORCEMENT

            WINDS 50 TO 55 MPH...PEA TO HALF INCH HAIL

&&

JPEDIGO
Local storm report, Apr 2, 3:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
353 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     HAIL             WELLSVILLE              39.07N 91.57W
04/02/2006  E0.75 INCH       MONTGOMERY         MO   LAW ENFORCEMENT

&&

JPEDIGO
Local storm report, Apr 2, 3:54 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
354 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             GASCONADE               38.67N 91.56W
04/02/2006  E1.00 INCH       GASCONADE          MO   TRAINED SPOTTER

&&

JPEDIGO

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 2:50 PM CDTSevere Thunderstorm WarningLSXCallaway40 min
Apr 2, 3:01 PM CDTSevere Thunderstorm WarningLSXAudrain38 min
Apr 2, 3:07 PM CDTSevere Thunderstorm WarningLSXOsage38 min
Apr 2, 3:15 PM CDTSevere Thunderstorm WarningLSXKnox, Monroe, Shelby60 min
Apr 2, 3:23 PM CDTSevere Thunderstorm WarningLSXCole, Moniteau41 min
Apr 2, 3:26 PM CDTSevere Thunderstorm WarningLSXGasconade49 min
Apr 2, 3:29 PM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery46 min
Apr 2, 3:54 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Washington66 min
Apr 2, 3:59 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds46 min
Apr 2, 3:59 PM CDTSevere Thunderstorm WarningLSXWarren46 min
Apr 2, 4:05 PM CDTSevere Thunderstorm WarningLSXLewis, Marion40 min
Apr 2, 4:20 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Charles, Saint Louis, City of Saint Louis70 min
Apr 2, 4:26 PM CDTSevere Thunderstorm WarningLSXMarion, Ralls49 min
Apr 2, 4:42 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds48 min
Apr 2, 4:44 PM CDTSevere Thunderstorm WarningLSXLincoln33 min
Apr 2, 4:46 PM CDTTornado WarningLSXIron, Madison, Saint Francois44 min
Apr 2, 4:46 PM CDTTornado WarningLSXRalls37 min
Apr 2, 4:51 PM CDTTornado WarningLSXSaint Charles, Saint Louis, City of Saint Louis39 min
Apr 2, 4:52 PM CDTSevere Thunderstorm WarningLSXSaint Francois38 min
Apr 2, 4:55 PM CDTSevere Thunderstorm WarningLSXPike24 min
Apr 2, 4:56 PM CDTTornado WarningLSXIron, Reynolds49 min
Apr 2, 5:03 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve42 min
Apr 2, 5:17 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve29 min
Apr 2, 5:29 PM CDTSevere Thunderstorm WarningLSXMadison27 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.